MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP DI POLYAXL SCRW 6 X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP DI POLYAXL SCRW 6 X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179722640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The broken screw was discovered during the spine revision surgery ¿ the removal of n expedium construct from levels th11 to s1, in which the broken pin was implanted in level l1 (and the l2 vertebra had a pre-primary surgery fracture ¿ there were no screws inserted in vertebral body).
 
Additional Manufacturer Narrative
(b)(4).Visual examination at the macroscopic level reveals that the fracture occurred in the neck region of the screw shank.Device was then sent for fracture analysis.The fracture analysis report reveals evident fatigue striations/progression lines that extend across the surfaces toward the potential crack termination site.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the polyaxial screw fracturing cannot be positively determined.However, the fracture analysis report reveals evident fatigue striations/progression lines that extend across the surfaces toward the potential crack termination site.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP DI POLYAXL SCRW 6 X 40MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7601279
Report Number1526439-2018-50556
Device Sequence Number16492895
Product Code NKB
UDI-Device Identifier10705034070629
UDI-Public(01)10705034070629
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179722640
Device Catalogue Number179722640
Device Lot NumberATCBTF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;